Alert archive / Illinois / River Flood Watches in 2021

River Flood Watch 8, NWS Quad Cities, IA

May 16, 2021Hancock County, McDonough County, Illinois

NWS Quad Cities, IA issued this river flood watch at May 16, 2021, 8:15 PM CDT for Hancock County, McDonough County, Illinois. It took effect at May 18, 2021, 8:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 16, 2021, 8:15 PM CDT (01:15 UTC)
In effect from
May 18, 2021, 8:00 AM CDT
Expired
May 17, 2021, 8:50 PM CDT
In force
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Hancock County, IL, McDonough County, IL

The radar

The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point La Moine River at Colmar (CLMI2). The gauge peaked at 22.18 ft at May 18, 2021, 8:00 PM CDT.

actionminormoderate10152005/1705/1805/19
Action stage
19 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05584500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

297 
WGUS63 KDVN 170115
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
815 PM CDT Sun May 16 2021

...The National Weather Service in Quad Cities IA IL has issued a 
Flood Watch for the following rivers in Illinois...

  La Moine River at Colmar affecting Hancock and McDonough Counties.

River Forecasts include past precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

Additional information is available at www.weather.gov/quadcities.

The next statement will be issued late tonight.

&&


ILZ034-035-170915-
/O.NEW.KDVN.FL.A.0008.210518T1300Z-210521T0400Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM CDT Sun May 16 2021

The National Weather Service in Quad Cities has issued a

* Flood Watch for
  the La Moine River at Colmar.
* From Tuesday morning to Thursday evening.
* At 7:45 PM CDT Sunday the stage was 11.1 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Tuesday morning.
* Impact...At 20.0 feet, Water affects the lowest portions of 
  Lambert Road and affects Lamar Road approximately 100 feet north 
  of the intersection with County Road 26.


&&

LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
      4040 9102

$$

Speck
4 follow-up statements
826 
WGUS63 KDVN 170829
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
329 AM CDT Mon May 17 2021

...The Flood Watch continues for the following rivers in Illinois...

  La Moine River at Colmar affecting Hancock and McDonough Counties.

River Forecasts include past precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

Additional information is available at www.weather.gov/quadcities.

The next statement will be issued this morning.

&&


ILZ034-035-171630-
/O.CON.KDVN.FL.A.0008.210518T1300Z-210521T0400Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
329 AM CDT Mon May 17 2021

The Flood Watch continues for
  the La Moine River at Colmar.

* From Tuesday morning to Thursday evening.
* At 3:00 AM CDT Monday the stage was 11.3 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached tomorrow morning.
* Impact...At 20.0 feet, Water affects the lowest portions of 
  Lambert Road and affects Lamar Road approximately 100 feet north 
  of the intersection with County Road 26.


&&

LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
      4040 9102

$$

Ervin
724 
WGUS63 KDVN 171428
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
928 AM CDT Mon May 17 2021

...The Flood Watch continues for the following rivers in Illinois...

  La Moine River at Colmar affecting Hancock and McDonough Counties.

River Forecasts include past precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

Additional information is available at www.weather.gov/quadcities.

The next statement will be issued this afternoon.

&&


ILZ034-035-172230-
/O.EXT.KDVN.FL.A.0008.210518T2200Z-210520T0712Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 AM CDT Mon May 17 2021

The Flood Watch continues for
  the La Moine River at Colmar.

* From Tuesday afternoon to late Wednesday night.
* At 8:45 AM CDT Monday the stage was 12.8 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached tomorrow afternoon.
* Impact...At 20.0 feet, Water affects the lowest portions of 
  Lambert Road and affects Lamar Road approximately 100 feet north 
  of the intersection with County Road 26.


&&

LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
      4040 9102

$$

08
457 
WGUS63 KDVN 171951
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
251 PM CDT Mon May 17 2021

...The Flood Watch continues for the following rivers in Illinois...

  La Moine River at Colmar affecting Hancock and McDonough Counties.

River Forecasts include past precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

Additional information is available at www.weather.gov/quadcities.

The next statement will be issued this evening.

&&


ILZ034-035-180400-
/O.CON.KDVN.FL.A.0008.210518T2200Z-210520T0712Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
251 PM CDT Mon May 17 2021

The Flood Watch continues for
  the La Moine River at Colmar.

* From Tuesday afternoon to late Wednesday night.
* At 1:45 PM CDT Monday the stage was 15.2 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached tomorrow afternoon.
* Impact...At 20.0 feet, Water affects the lowest portions of 
  Lambert Road and affects Lamar Road approximately 100 feet north 
  of the intersection with County Road 26.


&&

LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
      4040 9102

$$

McClure
420 
WGUS63 KDVN 180150
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
850 PM CDT Mon May 17 2021

...The Flood Watch is replaced with a River Flood Warning for the 
following rivers in Illinois...

  La Moine River at Colmar affecting Hancock and McDonough Counties.

ILZ034-035-180300-
/O.CAN.KDVN.FL.A.0008.210518T2200Z-210518T0150Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
850 PM CDT Mon May 17 2021

The Flood Watch is cancelled for
  the La Moine River at Colmar
  and has been replaced with a Flood Warning.

* At 7:45 PM CDT Monday the stage was 17.9 feet.
* Flood stage is 20.0 feet.
* Forecast...Flood stage may be reached late tonight.


&&

LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
      4040 9102

$$

Sheets

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood watch went out at May 16, 6:32 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 16, 6:32 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
632 PM CDT Sun May 16 2021

...00Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 245 PM CDT Sun May 16 2021

As of 230 PM, light to moderate rain was moving into portions of
southeast Iowa and northeast Missouri. This area of precip was
associated with a corridor of 700mb warm air advection and
frontogenesis. There have been occasional lightning strikes this
afternoon as far north as the Kirksville area. The rain will
continue to lift to the northeast through the late afternoon and
early evening, reaching the Quad Cities area between 4 to 6 PM.

Temps across the region were in the mid to upper 60s, and
dewpoints have been edging up into the mid/upper 50s on steady SE
surface winds.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 245 PM CDT Sun May 16 2021

This Evening through Monday

The right entrance region of an upper jet streak and a diffuse
shortwave trough will spread large scale ascent over eastern Iowa
and northwest Illinois this evening and tonight. A SSE 850mb low-
level jet will push near 9 g/kg mixing ratios into a zone of
convergent flow along an elevated warm front draped across the
area. The persistent moisture advection and aforementioned upper
forcing will result in widespread rainfall tonight into Monday
morning. Elevated instability of a few hundred J/kg could support
isolated thunder; however, the stronger storms are expected to
remain well south of the CWA, down across central Missouri.

PWATs up to 1.50 inches will make this system an efficient rainfall
producer with 1-2" possible along/south of I-80. The heaviest
amounts are expected in areas along and south of highway 34, where
there is a better chance for embedded convective elements and
heavier rainfall rates. It still appears there will be a sharp
cutoff along the northern edge of the steadier precip, which is
likely to set up near or north of the highway 30 corridor.

On Monday, a convectively induced vorticity max tracking
northeastward out of Kansas and Missouri could bring another round
of heavier rain to parts of the southern and eastern forecast
area, especially east of the Mississippi River and south of
highway 30. Elsewhere, scattered showers will linger through the
day. Widespread clouds, east winds, and periods of rain will hold
temps into the upper 60s on average. Uttech

.LONG TERM...(Monday Night through Sunday)
ISSUED AT 245 PM CDT Sun May 16 2021

A warming trend through the week with an active weather pattern.
Although there is a daily risk of rain, there will be many dry hours
as well.

Monday night into Tuesday
Assessment...medium to high confidence

The storm system will slowly move east across Illinois and into the
Ohio Valley. A widespread light to moderate rainfall is expected
across the area with a fairly sharp cutoff in precipitation across
the highway 20 corridor. The better rain chances are south of I-80
but most areas should see some measurable rainfall.

Cloud cover and precipitation raises questions regarding how warm it
will get on Tuesday. There is a distinct possibility that highs
may only be in the 60s across most of the area.

Tuesday night through Sunday
Assessment...low to medium confidence

The overall upper air pattern will be changing as the deep upper
level low in the desert southwest moves into the Plains. An upper
level high is forecast to develop over the southeast CONUS which
will help open up the Gulf and push warmer and more humid air into
the Midwest.

As a result there will be a risk of rainfall in each period from
Tuesday night through next Sunday. However after Wednesday the
precipitation is expected to become more scattered in nature which
will allow many hours of dry weather each day.

The Tuesday storm system will dissipate over the Ohio Valley Tuesday
night with another system moving through the area Wednesday into
Wednesday night. After Wednesday night weak upper level disturbances
moving through in the flow aloft will help generate a daily risk of
precipitation through next weekend. The precipitation will have a
diurnal cycle to it with afternoons and evening being favored for
showers and thunderstorms.

As mentioned earlier the model consensus has a risk of rain in each
period from Tuesday night through Sunday but there will be periods
of dry weather.

Right now the model consensus has chance pops Tuesday night, chance
to likely pops Wednesday, chance pops Wednesday night and chance to
likely pops on Thursday. Starting Thursday night and continuing
through Sunday the model consensus has slight chance to chance pops
at night with chance pops during the day. While any location has the
potential to see rainfall, right now the higher pops are favored for
areas west of the Mississippi.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
ISSUED AT 631 PM CDT Sun May 16 2021

Light rain will gradually overspread most of the terminals this
evening, causing conditions to deteriorate to IFR between 07Z and
10Z. The DBQ terminal is likely to see conditions lowering to
just MVFR. Little change is expected through Monday as a wave
moves along a stalled front to the south, keeping MVFR to IFR
conditions in place with periods of light rain, drizzle and low
ceilings through the day.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...08
AVIATION...Sheets
Hazardous weather outlook, May 16, 4:12 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
412 PM CDT Sun May 16 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-172115-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
412 PM CDT Sun May 16 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Isolated thunderstorms are possible late this afternoon and
overnight over far southeast Iowa, northeast Missouri and west
central Illinois. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A warm, wet weather pattern will remain in place through the
upcoming weekend, with a chance for thunderstorms daily. It's too
early to determine the threat for severe weather. However, some
areas could see significant rainfall, and flooding could become a
concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

DLS

Nearby

River Flood Watches in Illinois, 2021Every river flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.